Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 78, NWS State College, PA
NWS State College, PA issued this flash flood warning at Sep 23, 2025, 6:26 PM EDT for Lancaster County, Pennsylvania. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2025, 6:26 PM EDT (22:26 UTC)
- Expired
- Sep 23, 2025, 8:46 PM EDT
- In force
- 2 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Lancaster County, PA
The radar
The Sterling radar (KLWX), 145 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 6:50 PM EDT | FLASH FLOOD | 1 Ene Lancaster, PA | Water across the roadway at Pleasure Road and East Walnut Street. |
| Sep 23, 6:55 PM EDT | FLASH FLOOD | 1 Ne Lancaster, PA | Multiple reports of water across the roadway along New Holland Avenue between Lancaster and Eden. Road closed. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
804
WGUS51 KCTP 232226
FFWCTP
PAC071-240130-
/O.NEW.KCTP.FF.W.0078.250923T2226Z-250924T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
626 PM EDT Tue Sep 23 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
Central Lancaster County in south central Pennsylvania...
* Until 930 PM EDT.
* At 626 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1.5 and 2.5 inches of rain have fallen. Additional rainfall
amounts of 0.5 to 1 inch are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lancaster, Columbia, Millersville, Willow Street, East Petersburg,
Leola, Rothsville, Mountville, Leacock, Bareville, Washington
Boro, Bird-In-Hand, Smoketown, Franklin And Marshall College,
Millersville University, Lancaster Airport and Dutch Wonderland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3994 7646 3997 7649 3998 7650 3999 7650
4001 7651 4015 7622 4008 7612 3992 7642
3993 7643 3993 7645 3994 7645
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Banghoff2 follow-up statements
257
WGUS71 KCTP 232313
FFSCTP
Flash Flood Statement
National Weather Service State College PA
713 PM EDT Tue Sep 23 2025
PAC071-240130-
/O.CON.KCTP.FF.W.0078.000000T0000Z-250924T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lancaster PA-
713 PM EDT Tue Sep 23 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT THIS
EVENING FOR CENTRAL LANCASTER COUNTY...
At 713 PM EDT, Local law enforcement reported thunderstorms
producing heavy rain in Lancaster City. Between 2 and 3 inches of
rain have fallen. Additional rainfall amounts of 0.1 to 0.3 inches
are possible in the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Lancaster, Columbia, Millersville, Willow Street, East Petersburg,
Leola, Rothsville, Mountville, Leacock, Bareville, Washington
Boro, Bird-In-Hand, Smoketown, Franklin And Marshall College,
Millersville University, Lancaster Airport and Dutch Wonderland.
Rain will move out of the warned area by 7:30PM, but water on
roadways may take some time to recede.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3994 7646 3997 7649 3998 7650 3999 7650
4001 7651 4015 7622 4008 7612 3992 7642
3993 7643 3993 7645 3994 7645
FLASH FLOOD...OBSERVED
$$
Banghoff569
WGUS71 KCTP 240046
FFSCTP
Flash Flood Statement
National Weather Service State College PA
846 PM EDT Tue Sep 23 2025
PAC071-240056-
/O.CAN.KCTP.FF.W.0078.000000T0000Z-250924T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lancaster PA-
846 PM EDT Tue Sep 23 2025
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL LANCASTER COUNTY...
Flood waters are receding. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3994 7646 3997 7649 3998 7650 3999 7650
4001 7651 4015 7622 4008 7612 3992 7642
3993 7643 3993 7645 3994 7645
$$
BanghoffWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 2:57 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Sep 23, 2:57 PM EDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service State College PA 257 PM EDT Tue Sep 23 2025 .SYNOPSIS... * Muggy with above average temperatures to begin astronomical Fall * Periods of much needed rainfall expected through Thursday; rainfall signal is unclear for the weekend (leaning dry) * Dry pattern is likely to return by next week and could last into early October && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Downstream of a broad/weak mid level trough and embedded shortwave/vortmax crossing the WV/MD panhandle, low level clouds are blanketing areas along and to the NW of I-81 -- effectively keeping diurnal instability in-check across the western and central Alleghenies this afternoon. Expect sct showers to continue to track to the northeast across this part of the fcst area into the evening with temps holding in the 65-75F range. Meanwhile, plenty of sunshine has allowed for strong heating over the lower Susq Valley (80-82F at 17Z) which should erode remaining CIN by 18-19Z and allow for convective development into the early evening. Based on visible sat and CAPE trends, we would favor the extreme southeast zones/Lancaster Co vcnty with the best odds for a stronger storm/risk of locally damaging wind gust before activity weakens/shifts to the east later this evening after 8pm/00UTC. Hires models show a lull in the showers tonight, with the main focus shifting to areas of dense fog/low visibility into early Wednesday morning. Muggy/warm night by late September standards with lows 55-65F or +10-15 degrees above climo. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... Latest HREF/NBM shows very limited shower activity (not much if any rainfall) through Wed afternoon. Expect POPs to ramp from SW to NE later in the day into Wednesday night. Amplifying longwave trough stretching from the Great Lakes southward into the Lower MS Valley will send higher pwats into the area and promote rounds of showers and storms through Thursday night. On balance, the rain will be highly beneficial given the abnormal dryness (D0-D1 drought) and much below % normal precip departures over the past several weeks; however will need to monitor for locally heavy/repeat downpours that could lead to some minor/urban flooding concerns. && .LONG TERM /FRIDAY THROUGH TUESDAY/... There is still plenty of spread in the model data regarding the pattern evolution/configuration over the Eastern U.S. from late week through the weekend. Split flow to higher amplitude blocking solutions are possible outcomes to add to the high uncertainty/complexity along with 1 or 2 tropical systems off the Carolina/Southeast coast to factor into the mix. The precip signal is not particularly strong over CPA (highest in the southeast) -- but we are not ready to go all-in on a dry last weekend of September. Longer term trends do eventually favor the return of drier conditions/lower humidity by the start of next week into early October. This transition favors the return of warmer than climo max temps/daytime highs and cooler nights closer to the historical average. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... An upper level trough will move northeast today, enhancing large scale lift and impacting much of the region with a few more rounds of rain/showers and scattered thunderstorms. The greatest potential for brief strong wind gusts from the storms will be over the Lower Susq Valley and western Poconos this afternoon, where the prob of SFC based CAPE exceeding 1000 and 2000 J/KG is the greatest. Lowest CIGs and vsbys across the Lower Susq Valley will come in the 22Z Tue - 03Z Wed period as a cold front pushes through and will likely be accompanied by numerous showers and some embedded, moderately tall showers. Later tonight and Wednesday morning, a few breaks in the cloud cover will enhance radiational cooling and cause locally dense fog to form after 04Z Wed. Not much change with the pattern, weak systems will bring some showers and storms to central PA through Thursday and even some chance on Friday. Conditions trend drier by the weekend. Outlook... Wed-Sat...Multiple rounds of SHRA and PM TSRA (best chances Tue and Thu) with sub-VFR conditions expected. Sun...Low cigs/vsby in poss fog early. Improving to VFR later. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl SHORT TERM...Steinbugl LONG TERM...Dangelo/Banghoff AVIATION...Lambert/Gartner
Hazardous weather outlook, Sep 23, 9:15 AM EDT, 9 hours 11 minutes before
Hazardous Weather Outlook National Weather Service State College PA 915 AM EDT Tue Sep 23 2025 PAZ004>006-010>012-017>019-024>027-033-034-037-041-042-045-046-049- 241315- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Somerset-Bedford-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union- 915 AM EDT Tue Sep 23 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ028-035-036-050>053-056>059-063>066-241315- Juniata-Fulton-Franklin-Snyder-Montour-Northumberland-Columbia-Perry- Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 915 AM EDT Tue Sep 23 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Scattered thunderstorms with a risk of locally damaging winds are possible this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.